Alert archive / Louisiana / Flash Flood Warnings in 2022

Flash Flood Warning 3, NWS Shreveport, LA

March 22, 20224 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at Mar 22, 2022, 2:12 AM CDT for 4 parishes in Louisiana. It was in force for 5 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 22, 2022, 2:12 AM CDT (07:12 UTC)
Expired
Mar 22, 2022, 7:15 AM CDT
In force
5 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 41 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 3:33 AM CDTFLASH FLOOD1 Sw Shreveport, LACARS FLOODED AT THE INTERSECTION OF HOLLYWOOD AVENUE AND KENNEDY.
Mar 22, 3:34 AM CDTFLASH FLOODSpringhill, LAREPORT FROM MPING: STREET/ROAD FLOODING; STREET/ROAD CLOSED; VEHICLES STRANDED.
Mar 22, 3:46 AM CDTFLASH FLOODShreveport, LACORRECTS PREVIOUS FLASH FLOOD REPORT FROM SHREVEPORT. FLOODING REPORTED IN CADDO PARISH I-20E AT MILE MARKER 4 ROY RD. AT MLK DR. BLOCKED LA 173 AT N LAKESHORE DR BLOCKED LA 173 AT BOSTWICK US 171 AT OLD MANSFIELD ROAD WATERWOOD DRIVE AT W 70TH KEITHVILLE-KING
Mar 22, 4:32 AM CDTFLASH FLOOD3 Sw Shreveport, LAFLOODING REPORTED AT 3132 AND 70TH STREET AT THE ONRAMP TO 3132.
Mar 22, 4:36 AM CDTFLASH FLOOD2 N Bossier City, LAFLOODING REPORTED AT AIRLINE DRIVE AND 220 AREA.
Mar 22, 5:09 AM CDTFLASH FLOOD1 N Bossier City, LAHOUSE FLOODED ON JAMES STREET IN BOSSIER.
Mar 22, 5:09 AM CDTFLASH FLOODBossier City, LAFLOODING REPORTED ON BARKSDALE BLVD, OLD MINDEN ROAD, AIRLINE NEAR 220, ALSO ONE HOME FLOODED AS SEEN ON SOCIAL MEDIA POST.
Mar 22, 5:21 AM CDTFLASH FLOODGreenwood, LAHIGH WATER ON STARWOOD LANE IN GREENWOOD, LA. WATER IS REACHING SOME HOMES IN LOW LYING AREAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 81 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 438 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
438 m²/s²
0-3 km storm-relative helicity
723 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

108 
WGUS54 KSHV 220712
FFWSHV
LAC015-017-027-119-221015-
/O.NEW.KSHV.FF.W.0003.220322T0712Z-220322T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
212 AM CDT Tue Mar 22 2022

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Northern Bossier Parish in northwestern Louisiana...
  Northwestern Caddo Parish in northwestern Louisiana...
  West Central Claiborne Parish in northwestern Louisiana...
  Northwestern Webster Parish in northwestern Louisiana...

* Until 515 AM CDT.

* At 212 AM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 3 inches of rain have fallen. Additional rainfall amounts of 
  1 to 2 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Shreveport, Bossier City, Springhill, Vivian, Greenwood, 
  Blanchard, Benton, Cullen, Plain Dealing, Cotton Valley, Oil City, 
  Sarepta, Mooringsport, Hosston, Belcher, Shongaloo, Gilliam, 
  Evergreen, Alden Bridge and Linton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3291 9396 3297 9368 3301 9339 3301 9324
      3275 9322 3274 9324 3265 9345 3257 9365
      3245 9375 3235 9403 3291 9399

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

24
1 follow-up statement
830 
WGUS54 KSHV 221008
FFWSHV
LAC015-017-027-119-221215-
/O.EXT.KSHV.FF.W.0003.000000T0000Z-220322T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
508 AM CDT Tue Mar 22 2022

The National Weather Service in Shreveport has extended the

* Flash Flood Warning for...
  Northern Bossier Parish in northwestern Louisiana...
  Northwestern Caddo Parish in northwestern Louisiana...
  West Central Claiborne Parish in northwestern Louisiana...
  Northwestern Webster Parish in northwestern Louisiana...

* Until 715 AM CDT.

* At 508 AM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  3 and 4 inches of rain have fallen. Additional rainfall amounts of 
  1 to 2 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Shreveport, Bossier City, Springhill, Vivian, Greenwood, 
  Blanchard, Benton, Cullen, Plain Dealing, Cotton Valley, Oil City, 
  Sarepta, Mooringsport, Hosston, Belcher, Shongaloo, Gilliam, 
  Evergreen, Alden Bridge and Linton.

Flooding is ongoing in several locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3291 9396 3297 9368 3301 9339 3301 9324
      3275 9322 3274 9324 3265 9345 3257 9365
      3245 9375 3235 9403 3291 9399

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

24

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 12:21 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Mar 22, 12:21 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1221 AM CDT Tue Mar 22 2022

.AVIATION...

Messy aviation conditions through at least mid morning with TSRA,
lower VSBYs, IFR to MVFR ceilings and VRB winds associated with
thunderstorm wind gusts. Eventually, we should see prevailing MVFR
or low VFR ceilings prevailing by late morning through the
afternoon hours as we lose the convection to the east of our
airspace. Look for post frontal gusts near 25 mph from the west
and northwest across at least the western half of our airspace by
the end of the TAF period.

13

&&

.PREV DISCUSSION... /issued 1038 PM CDT Mon Mar 21 2022/

UPDATE...
Convection is quickly evolving across Southwest Arkansas and East
Texas. Currently, the storms are still somewhat discrete and are
in somewhat broken line. Shear parameters remain very favorable
for supercell structures and tornadoes. In fact, latest
mesoanalysis suggests an even more favorable environment with
stronger low- level shear to the east over extreme Northwest
Louisiana and Southwest Arkansas. However, these storms are
starting to congeal in a QLCS, which should help to limit the
tornado potential somewhat, but low-level shear profiles are still
more than strong enough to support embedded QLCS tornadoes into
the early morning hours.

The expected line of convection is still expected to slow its
eastward progress or very nearly stall during the early morning
hours from Deep East Texas, into Northwest Louisiana, and
Southwest Arkansas. This will set the stage for very heavy
rainfall and flooding. Very little has changed in the forecast
regarding this threat.

PoPs were trimmed about from the eastern edge of the forecast area
through midnight. In addition, wind speeds have fallen below
advisory criteria, so the Wind Advisory was cancelled.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  44  63  41  66 /   0   0   0   0
MLU  45  61  41  65 /  10   0   0   0
DEQ  40  58  34  62 /  10  10   0   0
TXK  45  59  38  62 /  10  10   0   0
ELD  43  59  37  63 /  10  10   0   0
TYR  42  64  38  66 /   0   0   0   0
GGG  42  64  38  66 /   0   0   0   0
LFK  42  66  40  67 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through this afternoon for ARZ060-061-070>073.

LA...Flood Watch through this afternoon for LAZ001>006-010>014-
     017>022.

OK...None.
TX...Flood Watch through this afternoon for TXZ112-126-137-138-
     149>153-165>167.

&&

13/CN
Hazardous weather outlook, Mar 22, 12:30 AM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1230 AM CDT Tue Mar 22 2022

ARZ050-051-059>061-070>072-LAZ001>003-010-011-017-TXZ097-112-125-
126-136>138-149>153-165>167-221100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Caddo-Bossier-Webster-De Soto-Red River-Sabine-Bowie-
Cass-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1230 AM CDT Tue Mar 22 2022

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...Tonight...

Tornado Watch 56 is in effect until 3 AM CDT.A Flood
Watch is in effect until 4 PM CDT Tuesday.

Thunderstorms will continue to increase in coverage and intensity
tonight and into early Tuesday morning. A line of storms will
also move into the area from the west. These storms may be severe.
Tornadoes, large hail, possibly up to two inches in diameter, and
damaging winds up to 80 mph will be possible.

The line of storms is expected to stall across East Texas,
Northwest Louisiana, and into Southwest Arkansas. Widespread
rainfall amounts of 2 to 4 inches are possible with locally higher
amounts of 6 inches or greater. Therefore, a Flood Watch is in
effect until 4 PM CDT Tuesday afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms will be ongoing across Southern
Arkansas, North Louisiana, and Deep East Texas Tuesday morning,
with the severe and flash flood threats continuing over these
areas before diminishing from west to east through early
afternoon. Afterwards, cooler and drier conditions will settle
back into the region for the remainder of the week into the
weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will be needed tonight and into
early Tuesday morning..

OKZ077-TXZ096-108>111-124-221100-
McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-
1230 AM CDT Tue Mar 22 2022

This Hazardous Weather Outlook is for portions of southeast
Oklahoma and northeast Texas.

.DAY ONE...Tonight...

No hazardous weather is expected through the remainder of tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed tonight.

ARZ073-LAZ004>006-012>014-018>022-221100-
Union-Claiborne-Lincoln-Bienville-Jackson-Ouachita-Natchitoches-
Winn-Grant-Caldwell-La Salle-
1230 AM CDT Tue Mar 22 2022

This Hazardous Weather Outlook is for portions of south central
Arkansas, north central Louisiana and northwest Louisiana.

.DAY ONE...Tonight...

A Flood Watch is in effect until 4 PM CDT Tuesday.

A line of storms is expected to stall across Louisiana, and into
Southwest Arkansas. Widespread rainfall amounts of 2 to 4 inches
are possible with locally higher amounts of 6 inches or greater.
Therefore, a Flood Watch is in effect until 4 PM CDT Tuesday
afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Thunderstorms will be ongoing across Southern Arkansas and North
Louisiana Tuesday morning. The storms are expected to re-intensify
during the daytime hours bringing a renewed threat for severe
weather and flash flooding, before diminishing from west to east
through the afternoon. Tornadoes, large hail, and damaging winds
will be possible, especially over Northeast and North Central
Louisiana.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed early Tuesday morning,
and will be needed during the day Tuesday.

09

In the hours before

Local storm report, Mar 21, 11:26 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1126 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND DMG     7 SW ORE CITY           32.74N 94.82W
03/21/2022                   UPSHUR             TX   AMATEUR RADIO

            POSSIBLE TORNADO DAMAGE EAST OF GILMER ON FM
            1649 NEAR WILLIAMS ROAD WEST OF FM 1972.
            TIME ESTIMATED FROM RADAR.

&&

CN
Local storm report, Mar 21, 11:27 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     TSTM WND DMG     4 ESE GILMER            32.71N 94.89W
03/21/2022                   UPSHUR             TX   AMATEUR RADIO

            CORRECTED TIME. POSSIBLE TORNADO DAMAGE TO A
            HOUSE ON AZALEA ROAD OFF HWY 154 EAST OF
            GILMER.

&&

CN
Local storm report, Mar 21, 11:33 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1133 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     TSTM WND DMG     7 W LINDEN              33.00N 94.48W
03/21/2022                   CASS               TX   PUBLIC

            REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
            POWER POLES BROKEN.

&&

CN
Local storm report, Mar 21, 11:34 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     7 W LINDEN              33.00N 94.49W
03/21/2022                   CASS               TX   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF. TIME ESTIMATED FROM
            RADAR.

&&

CN
Local storm report, Mar 22, 12:10 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 AM CDT TUE MAR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 AM     TSTM WND DMG     4 WNW MOUNT ENTERPRISE  31.94N 94.74W
03/21/2022                   RUSK               TX   EMERGENCY MNGR

            MAJOR DAMAGE TO TWO HOUSES, INCLUDING A
            MISSING ROOF ON FM 2496 2 TO 3 MILES WEST OF
            US 259. POSSIBLE TORNADO. TIME ESTIMATED
            FROM RADAR.

&&

CN
Local storm report, Mar 22, 12:16 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 AM CDT TUE MAR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 PM     TSTM WND DMG     4 WNW MOUNT ENTERPRISE  31.94N 94.74W
03/21/2022                   RUSK               TX   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4
            WNW MOUNT ENTERPRISE. MAJOR DAMAGE TO TWO
            HOUSES, INCLUDING A MISSING ROOF ON FM 2496
            2 TO 3 MILES WEST OF US 259. POSSIBLE
            TORNADO. TIME ESTIMATED FROM RADAR.

&&

CN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 11:15 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBossier, Caddo60 min
Mar 22, 12:45 AM CDTSevere Thunderstorm WarningSHVCaddo45 min
Mar 22, 12:51 AM CDTTornado WarningSHVCaddo24 min
Mar 22, 1:29 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Claiborne, Webster61 min
Mar 22, 3:25 AM CDTFlash Flood WarningSHVBossier, Caddo, De Soto110 min
Mar 22, 4:05 AM CDTSpecial Weather StatementSHVBienville, Lincoln25 min
Mar 22, 4:58 AM CDTFlash Flood WarningSHVBienville, Bossier, Caddo, De Soto, Red River, Sabine3 hr
Mar 22, 5:18 AM CDTAreal Flood WarningSHVBossier, Caddo, De Soto117 min
Mar 22, 5:30 AM CDTSevere Thunderstorm WarningSHVBienville, De Soto, Natchitoches, Red River, Sabine43 min
Mar 22, 5:38 AM CDTSpecial Weather StatementSHVBienville37 min
Mar 22, 6:08 AM CDTSpecial Weather StatementSHVJackson, Natchitoches, Winn22 min
Mar 22, 7:17 AM CDTAreal Flood WarningSHVBossier, Caddo, Webster3 hr
Mar 22, 7:19 AM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita, Winn41 min
Mar 22, 7:26 AM CDTAreal Flood WarningSHVBossier, Caddo, De Soto3 hr
Mar 22, 7:51 AM CDTAreal Flood WarningSHVBienville, Bossier, Caddo, De Soto, Red River, Sabine3 hr
Mar 22, 8:00 AM CDTSpecial Weather StatementSHVOuachita15 min
Mar 22, 9:47 AM CDTSpecial Weather StatementSHVCaldwell, LaSalle43 min
Mar 22, 10:48 AM CDTAreal Flood AdvisorySHVBienville, Caldwell, Claiborne, Jackson, LaSalle, Lincoln and 3 more3 hr
Mar 22, 10:57 AM CDTAreal Flood AdvisorySHVClaiborne, Union3 hr

Nearby

Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.